Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Butrans Patch Advice Needed
    avatar
    An_239722 posted:
    Hello, this is my second post. I have been living with chronic pain for about five years and my doctor has switched me on to the Butrans patch because I fear becoming addicted to full opiate antagonists. Anyways, I was wondering if there is any information on using the patch more effectively because right now it simply isn't working. ANY advice would be helpful. I don't believe it lasts for seven days as noted by Purdue. I am having serious problems sleeping and with the depression that comes with living with chronic pain.

    Thanks.
    Reply
     
    avatar
    Christopho responded:
    I found no relief with the Butrans patch. Might want to ask your doctor for another option.
     
    avatar
    annette030 responded:
    Talk to your doctor, perhaps he needs to adjust the dose for you, or switch you to a different medicine.

    I would suggest cognitive behavioral therapy for depression that often goes along with chronic pain. It worked well for me.

    You could also call the maker of the drug and ask them what they suggest? I got lots of info and help from drug companies.

    Take care, Annette
     
    avatar
    David Maine, MD responded:
    Unfortunately the Butrans patch is not for everyone. This is really a discussion you need to have with your doctor. The dosing may not be adequate or this may simply not be an effective medication for you and an alternative regimen may need to be put in place. Hang in there.
     
    avatar
    perceptionislife replied to David Maine, MD's response:
    Hello, and thank you for your replies. I gave up on the post a couple of days after and I realize that I shouldn't have. The only pain medication I use is buprenorphine because I fear of opiate addiction and this is why I want to stay on this. Before I was on Suboxone and that was getting tiring due to the taste and everything that goes along with sublingual medications., I prefer a transdermal system as well. I have been on Bupe for several years without any problems but was more curious as to application sites, cleaning, shaving, helping the adhesive stay on etc... The patch works for my pain for a few days it is just that I am curious as to if anything could be done for it to last longer for pain.

    Behavioral Cognitive Therapy, I will look into that because I have become fairly depressed. It pains me (pun intended) that I have to pay Purdue for my medication due to my anger towards them about their practices.... so I am hesitant on calling them but I will give it a go.

    I have had this conversation with my doctor about the patch but I believe the dosing is adequate, as stated prior, I just believe it wears off quicker than the label says.

    Thank you all for your replies, if anything else comes to mind let me I appreciate all your advice.

    Thanks!

    (Not sure why I made it anonymous)

    Perceptiv
     
    avatar
    perceptionislife responded:
    Sorry the reply was meant for everyone. I don't know how to navigate this website very well.

    Off topic from what I had posted, what kinds of exercises, tips, foods; in general advice that would decrease pain but would not be done through medication. I want to exercise but I just don't feel like doing it, I also have absolutely no appetite.

    Probably would help to give the kind of pain I have but I just don't know how much information I should give out on this website

    Thanks everybody!
     
    avatar
    Caprice_WebMD_Staff replied to perceptionislife's response:
    You're doing just fine when it comes to posting, Perceptionislife. We were all new once and soon you'll be an old pro at it.

    You may want to start a new discussion about your new topic re exercise, tips, foods, etc.
    We must let go of the life we have planned, so as to accept the one that is waiting for us.
    ~Joseph Campbell
     
    avatar
    annette030 replied to perceptionislife's response:
    It is Cognitive Behavioral Therapy. You don't necessarily need a doctor, but it helps. My therapist gave me a copy of a book about it when I moved away, and I used the book by itself. It cured my depression entirely.

    The book was called "Feeling Good" by Dr. David Burns, MD. I read the whole book through. It is a good read whether you decide on using it or not, very interesting. I opted to choose the parts of his program that struck a chord with me. Naturally, it is better to do the whole program. He has all kinds of tools you can use to track your depression/feelings. There are also lots of other articles that were cited as references.

    You can also opt to use it with antidepressant drugs. DO NOT taper off of any meds you are on without the advice and guidance of your doctor.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.